Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 17, NWS Phoenix, AZ

December 15, 2016

NWS Phoenix, AZ issued this wind advisory at Dec 15, 2016, 1:46 PM MST. It took effect at Dec 16, 2016, 5:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 1:46 PM MST (20:46 UTC)
In effect from
Dec 16, 2016, 5:00 PM MST
Expired
Dec 17, 2016, 3:00 AM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted.

572 
WWUS75 KPSR 152046
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
146 PM MST THU DEC 15 2016

CAZ030-161300-
/O.NEW.KPSR.HW.W.0001.161216T1800Z-161217T0000Z/
/O.NEW.KPSR.WI.Y.0016.161216T1200Z-161216T1800Z/
/O.NEW.KPSR.WI.Y.0017.161217T0000Z-161217T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE
1246 PM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 4 PM PST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM TO 8 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST FRIDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 4 AM TO 10 AM PST FRIDAY. IN ADDITION...A WIND
ADVISORY HAS BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM
4 PM TO 8 PM PST FRIDAY. 

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK

* TIMING...STRONG GUSTY WINDS DEVELOPING LATE TONIGHT AND CONTINUING
  TO INCREASE DURING THE DAY FRIDAY WITH STRONGEST GUSTS EXPECTED
  LATE MORNING INTO THE EARLY EVENING SATURDAY.

* WINDS...SOUTHWEST TO WEST WIND 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH. STRONGEST GUSTS DURING THE AFTERNOON HOURS FRIDAY, OCCASIONALLY
  PEAKING OVER 50 MPH.

* IMPACTS...STRONG WINDS, ESPECIALLY ORIENTED MORE SOUTH TO NORTH,
  WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY TO HIGH PROFILE
  VEHICLES DRIVING ON EAST-WEST ROADS SUCH AS INTERSTATE 10. ALSO,
  STRONG WINDS MAY PRODUCE DENSE BLOWING DUST LEADING TO SHARPLY
  REDUCED VISIBILITIES WHICH WILL CAUSE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-161300-
/O.NEW.KPSR.WI.Y.0016.161216T1200Z-161217T0400Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
1246 PM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST FRIDAY. 

* AFFECTED AREA...FAR SOUTHEAST CALIFORNIA INCLUDING IMPERIAL COUNTY
  AND EASTERN RIVERSIDE COUNTY.

* TIMING...GUSTY SOUTHWEST TO WEST WIND INCREASING LATE TONIGHT AND
  BECOMING STRONG BY MID MORNING FRIDAY. STRONGEST WINDS ARE EXPECTED
  MID MORNING FRIDAY INTO THE EARLY EVENING BEFORE TAPERING OFF.

* WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS APPROACHING 50
  MPH AT TIMES, ESPECIALLY OVER RIDGE TOPS AND ACROSS THE FAR
  SOUTHWEST CORNER OF IMPERIAL COUNTY.

* IMPACTS...STRONG GUSTY WINDS WILL LEAD TO HAZARDOUS DRIVING
  CONDITIONS ESPECIALLY TO HIGH PROFILE VEHICLES DRIVING ALONG EAST
  TO WEST ORIENTED ROADS SUCH AS INTERSTATES 8 AND 10. ADDITIONALLY,
  STRONGER GUSTS WILL PRODUCE AREAS OF DENSE BLOWING DUST AND SAND
  WHICH WILL RESULT IN SHARPLY REDUCED VISIBILITY AND DANGEROUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020-021-CAZ031-161300-
/O.NEW.KPSR.WI.Y.0016.161216T1800Z-161217T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...BLYTHE
146 PM MST THU DEC 15 2016 /1246 PM PST THU DEC 15 2016/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 9 PM MST
/8 PM PST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 9 PM
MST /8 PM PST/ FRIDAY. 

* AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AS WELL AS PORTIONS
  OF THE SOUTHWEST ARIZONA DESERTS INCLUDING COMMUNITIES SUCH AS
  BLYTHE, PARKER, BOUSE AND QUARTZSITE.

* TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE MORNING
  HOURS ON FRIDAY, PEAKING DURING THE AFTERNOON AND CONTINUING INTO
  THE EVENING HOURS BEFORE GRADUALLY TAPERING OFF.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH PEAK GUSTS IN
  EXCESS OF 40 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL LEAD TO HAZARDOUS DRIVING
  CONDITIONS FOR MOTORISTS OF HIGH PROFILE VEHICLES, ESPECIALLY THOSE
  DRIVING ALONG MORE EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 10.
  ADDITIONALLY, THE STRONGER GUSTS WILL RESULT IN AREAS OF DENSE
  BLOWING DUST RESULTING IN DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ024-161300-
/O.NEW.KPSR.WI.Y.0017.161217T0300Z-161217T1000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
146 PM MST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 3 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM FRIDAY TO 3 AM MST
SATURDAY. 

* AFFECTED AREA...SOUTHERN GILA COUNTY

* TIMING...SOUTHWEST WINDS INCREASING DURING THE EVENING HOURS ON
  FRIDAY, REMAINING STRONG INTO THE EARLY MORNING ON SATURDAY BEFORE
  TAPERING OFF.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 40
  MPH.

* IMPACTS...GUSTY WINDS MAY RESULT IN HAZARDOUS DRIVING CONDITIONS
  ESPECIALLY TO HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
236 
WWUS75 KPSR 160923
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
223 AM MST FRI DEC 16 2016

CAZ030-162330-
/O.CON.KPSR.HW.W.0001.161216T1800Z-161217T0000Z/
/O.CON.KPSR.WI.Y.0016.161216T1200Z-161216T1800Z/
/O.CON.KPSR.WI.Y.0017.161217T0000Z-161217T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE
123 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM PST THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM PST THIS EVENING...

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK

* TIMING...STRONG GUSTY WINDS CONTINUING TO INCREASE DURING THE DAY
  FRIDAY WITH STRONGEST GUSTS EXPECTED LATE MORNING INTO THE EARLY
  EVENING SATURDAY.

* WINDS...SOUTHWEST TO WEST WIND 25 TO 35 MPH WITH GUSTS TO 
  AROUND 45 MPH. STRONGEST GUSTS DURING THE AFTERNOON HOURS 
  FRIDAY... OCCASIONALLY PEAKING OVER 50 MPH. 

* IMPACTS...STRONG WINDS... ESPECIALLY ORIENTED MORE SOUTH TO 
  NORTH... WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY TO 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ROADS SUCH AS 
  INTERSTATE 10. ALSO... STRONG WINDS MAY PRODUCE DENSE BLOWING 
  DUST LEADING TO SHARPLY REDUCED VISIBILITIES WHICH WILL CAUSE 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-162330-
/O.CON.KPSR.WI.Y.0016.161216T1200Z-161217T0400Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
123 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* AFFECTED AREA...FAR SOUTHEAST CALIFORNIA INCLUDING IMPERIAL 
  COUNTY AND EASTERN RIVERSIDE COUNTY. 

* TIMING...GUSTY SOUTHWEST TO WEST WIND CONTINUE TO INCREASE AND
  BECOMING STRONG BY MID MORNING FRIDAY. STRONGEST WINDS ARE EXPECTED
  MID MORNING FRIDAY INTO THE EARLY EVENING BEFORE TAPERING OFF
  FRIDAY NIGHT.

* WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS APPROACHING 
  50 MPH AT TIMES... ESPECIALLY OVER RIDGE TOPS AND ACROSS THE 
  FAR SOUTHWEST CORNER OF IMPERIAL COUNTY. 

* IMPACTS...STRONG GUSTY WINDS WILL LEAD TO HAZARDOUS DRIVING 
  CONDITIONS ESPECIALLY TO HIGH PROFILE VEHICLES DRIVING ALONG 
  EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATES 8 AND 10. 
  ADDITIONALLY... STRONGER GUSTS WILL PRODUCE AREAS OF DENSE 
  BLOWING DUST AND SAND WHICH WILL RESULT IN SHARPLY REDUCED 
  VISIBILITY AND DANGEROUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020-021-CAZ031-162330-
/O.CON.KPSR.WI.Y.0016.161216T1800Z-161217T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...BLYTHE
223 AM MST FRI DEC 16 2016 /123 AM PST FRI DEC 16 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/
THIS MORNING TO 9 PM MST /8 PM PST/ THIS EVENING...

* AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AS WELL AS 
  PORTIONS OF THE SOUTHWEST ARIZONA DESERTS INCLUDING 
  COMMUNITIES SUCH AS BLYTHE... PARKER... BOUSE AND QUARTZSITE. 

* TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE 
  MORNING HOURS ON FRIDAY... PEAKING DURING THE AFTERNOON AND 
  CONTINUING INTO THE EVENING HOURS BEFORE GRADUALLY TAPERING 
  OFF FRIDAY NIGHT. 

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH PEAK GUSTS 
  IN EXCESS OF 40 MPH. 

* IMPACTS...STRONG GUSTY WINDS WILL LEAD TO HAZARDOUS DRIVING 
  CONDITIONS FOR MOTORISTS OF HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE DRIVING ALONG MORE EAST-WEST ORIENTED ROADS 
  SUCH AS INTERSTATE 10. ADDITIONALLY... THE STRONGER GUSTS WILL 
  RESULT IN AREAS OF DENSE BLOWING DUST RESULTING IN DANGEROUS 
  DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ024-162330-
/O.CON.KPSR.WI.Y.0017.161217T0300Z-161217T1000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
223 AM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
MST SATURDAY...

* AFFECTED AREA...SOUTHERN GILA COUNTY

* TIMING...SOUTHWEST WINDS INCREASING DURING THE EVENING HOURS 
  ON FRIDAY... REMAINING STRONG INTO THE EARLY MORNING ON 
  SATURDAY BEFORE TAPERING OFF. 

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 
  40 MPH. 

* IMPACTS...GUSTY WINDS MAY RESULT IN HAZARDOUS DRIVING 
  CONDITIONS ESPECIALLY TO HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
781 
WWUS75 KPSR 162052
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
152 PM MST FRI DEC 16 2016

CAZ030-170400-
/O.CON.KPSR.HW.W.0001.000000T0000Z-161217T0000Z/
/O.CON.KPSR.WI.Y.0017.161217T0000Z-161217T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE
1252 PM PST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 PM PST THIS EVENING...

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK

* TIMING...STRONG GUSTY WINDS CONTINUING TO INCREASE THIS AFTERNOON
  WITH STRONGEST GUSTS EXPECTED THROUGH THE EARLY EVENING HOURS.

* WINDS...SOUTHWEST TO WEST WIND 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH. STRONGEST GUSTS DURING THE AFTERNOON HOURS TODAY...OCCASIONALLY
  PEAKING OVER 50 MPH.

* IMPACTS...STRONG WINDS... ESPECIALLY ORIENTED MORE SOUTH TO 
  NORTH... WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY TO 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ROADS SUCH AS 
  INTERSTATE 10. ALSO... STRONG WINDS MAY PRODUCE DENSE BLOWING 
  DUST LEADING TO SHARPLY REDUCED VISIBILITIES WHICH WILL CAUSE 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020-021-CAZ031>033-170400-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-161217T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
152 PM MST FRI DEC 16 2016 /1252 PM PST FRI DEC 16 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ THIS
EVENING...

* AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AS WELL AS 
  PORTIONS OF THE SOUTHWEST ARIZONA DESERTS INCLUDING 
  COMMUNITIES SUCH AS BLYTHE... PARKER... BOUSE AND QUARTZSITE. 

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS
  WITH PEAK VALUES EXPECTED DURING THE AFTERNOON. WINDS WILL
  GRADUALLY TAPER OFF STARTING IN THE MID EVENING TONIGHT.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH PEAK GUSTS 
  IN EXCESS OF 40 MPH. 

* IMPACTS...STRONG GUSTY WINDS WILL LEAD TO HAZARDOUS DRIVING 
  CONDITIONS FOR MOTORISTS OF HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE DRIVING ALONG MORE EAST-WEST ORIENTED ROADS 
  SUCH AS INTERSTATE 10. ADDITIONALLY... THE STRONGER GUSTS WILL 
  RESULT IN AREAS OF DENSE BLOWING DUST RESULTING IN DANGEROUS 
  DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ024-170900-
/O.CON.KPSR.WI.Y.0017.161217T0300Z-161217T1000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
152 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
MST SATURDAY...

* AFFECTED AREA...SOUTHERN GILA COUNTY

* TIMING...SOUTHWEST WINDS INCREASING DURING THE EVENING HOURS TODAY
  REMAINING STRONG INTO THE EARLY MORNING ON SATURDAY BEFORE
  TAPERING OFF.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS IN EXCESS OF 
  40 MPH. 

* IMPACTS...GUSTY WINDS MAY RESULT IN HAZARDOUS DRIVING 
  CONDITIONS ESPECIALLY TO HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
647 
WWUS75 KPSR 171004
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
304 AM MST SAT DEC 17 2016

AZZ024-171115-
/O.EXP.KPSR.WI.Y.0017.000000T0000Z-161217T1000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
304 AM MST SAT DEC 17 2016

...WIND ADVISORY HAS EXPIRED...

WIND GUSTS OF 30 TO 40 MPH MAY STILL BE POSSIBLE THROUGH PASSES OF
SOUTHERN GILA COUNTY, THOUGH WIND SPEEDS WILL STEADILY DECREASE
THROUGH THE MORNING HOURS.

$$

AZZ028-172300-
/O.NEW.KPSR.FZ.W.0002.161218T0700Z-161218T1600Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
COOLIDGE...FLORENCE
304 AM MST SAT DEC 17 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
SUNDAY. 

* AFFECTED AREA...NORTHERN PINAL COUNTY INCLUDING THE CITIES OF
  FLORENCE AND CASA GRANDE.

* TEMPERATURE...FALLING INTO THE MIDDLE AND UPPER 20S.

* IMPACTS...NON-NATIVE AND SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED BY
  FREEZING TEMPERATURES. PETS LEFT OUTSIDE OVERNIGHT MAY BE INJURED
  BY THE VERY COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 15, 12:25 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 15, 12:25 PM MST, 1 hour 21 minutes before
Area Forecast Discussion...Updated
National Weather Service Phoenix AZ
1225 PM MST Thu Dec 15 2016

.Update...Updated aviation discussion.

&&

.SYNOPSIS...
Unseasonably warm weather with increasing clouds will continue
today, though a change toward unsettled and cooler weather will
occur Friday and Saturday. Clearing skies with slightly below normal
temperatures will settle over the region during the early part of
next week, however conditions will rapidly moderate by the middle of
the week. Morning lows will flirt with the freezing mark in many
outlying lower desert communities Sunday and Monday.

&&

.DISCUSSION...

A low amplitude high pressure ridge will continue to cover the
region today providing unseasonably warm temperatures albeit
increasing mid/high clouds due to an approaching Pacific
weather system for Friday.

Due to merging jetstreams, northern and southern branches just
before making landfall today, there will be a number of smaller
disturbances that work into AZ later tonight through Friday evening.

It appears the cold front will move into northwest AZ Friday
morning, then slowly work south into AZ during the afternoon, and
finally through Phoenix by evening. Important though, during the
interim Friday, a very moist boundary layer plume, and strong low
level wind enters southwest/south central AZ ahead of the front.
Forecast 850 mb dewpoints continue on the very high side for the
cold season (near 8 deg C and at monsoon levels). Modeled soundings
for southwest and south central AZ indicate that higher boundary
layer mixing ratios lift into lower saturation mixing ratios due to
strong 35-45 mph 850 mb winds, enough for ragged low cloud ceilings
and occasional light rain. Low level wind orientation is westerly so
upslope conditions will not be maximized, except for the north/south
mountain ranges in southern Gila County late Friday afternoon and
night.

Forecasts look ok for now. No updates planned.

.PREVIOUS DISCUSSION...438 AM MST...

A low amplitude, yet expansive and unseasonably strong ridge axis
with 582dm H5 heights continues to reside over the SW Conus in an
otherwise progressive Western Hemisphere flow pattern. Meanwhile,
three distinct shortwaves across the East Pacific basin are in the
process of consolidating into a more singular positively tilted wave
structure poised to sweep through the region over the next several
days. In the interim, near record thermal levels in the lower438 AM
MST troposphere (sampled by 00Z KTWC sounding) will partially offset
an increasingly thick 15K-20K ft cloud deck yielding afternoon highs
some 10F+ degrees above average (and approaching record level in
their own right). Admittedly, forecast temperatures may be somewhat
optimistic given the potential for seriously reduced insolation and
more shallow mechanical mixing if the thickest clouds advect east
more rapidly.

A dampened lead shortwave with attendant midtropospheric moisture
will propagate through the forecast area late tonight leading to the
first surge of forced ascent. Primarily top down saturation will
occur as more favorable isentropic upglide builds down through the
305K-295K layers. An added orographic upslope component will tend to
focus the best rainfall chances in the foothill and mountain
locations north and east of Phoenix, though scattered light showers
are certainly possible just about anywhere Friday morning (brief as
they may be). Based on SREF probabilities and best orientation of
isentropes and wind vectors, the 09Z-15Z Friday time frame was
pinpointed as initial best opportunity for light rain before a break
in activity awaiting the next shortwave passage Friday evening. SREF
plumes and operational QPF output all strongly suggest only a few
hundredths at lower elevations and up to 0.10-0.25 at elevation.

Aside from this rainfall which constitutes rather minimal impacts,
the greatest weather impact will likely be very gusty winds through
SE CA/far western AZ Friday afternoon and evening. Between the
initial lead wave/isentropic ascent and the trailing larger wave and
steep sfc frontal boundary, the pressure gradient will tighten
rapidly resulting in synoptic and mesoscale mountain wave activity
building into lower elevations. In fact, both NAM and GFS BUFR
soundings depict mixing layer tops around 850mb tapping 40-50kt
winds towards the sfc late Friday afternoon. The greatest
uncertainty is the duration and areal extent of the strongest winds,
and whether the resultant impacts justify advisory headlines (wind
and/or blowing dust). Nonetheless, this change in weather regime
will be noticeable as compared to the recent extremely quiescent
conditions of the past week.

A steep frontal boundary and secondary round of forced ascent will
rapidly sweep through the CWA Friday evening and overnight as the
main trough axis and bulk of CAA spills east with the upper jet
core. In this case, the moisture source will be relegated primarily
to residual amounts remaining between the two weather systems; and
forcing tied almost strictly to vorticity advection and orography.
Although freezing levels will drop abruptly with this system, the
bulk of time lifting mechanisms will align over high terrain will
occur prior to the introduction of deep cold advection. In addition,
saturation around the -15C dendritic growth layer deteriorates
rather quickly in the post frontal subsidence zone. Therefore, lower
elevations would once again stand to only receive a brief shower
adding up to little more than a few hundredths while mountainous
areas would likely get some rain changing to snow but not amounting
to much than a dusting before rapidly ending.

Weather conditions will clear quickly Saturday afternoon behind the
frontal boundary and trough passage as strong Great Basin sfc high
pressure and subsidence build south. Although heights aloft are not
unusually low (H5 readings not far from 564dm), the time of year and
depth of the high pressure to the north will allow chilly air to
bleed across high terrain and into lower desert communities.
Confidence is fairly good that many outlying locations throughout
northern Pinal, rural Maricopa, and La Paz counties will be dealing
with freezing (or very near freezing) temperatures Sunday and Monday
morning. Right now, it doesn't look like a widespread hard freeze;
but certainly reaching thresholds that could result in minor damage
to non-native plant species as well as potentially pets and
livestock.

The trend in operational and ensemble models during the bulk of next
week is towards southern stream retrogression of negative height
anomalies past AZ/SE CA into the east central Pacific while
maintaining a progressive quasi-zonal pattern throughout the Conus.
Previous operational model iterations had a stronger proclivity
towards lingering negative height anomalies over the SW Conus,
though ensemble members only had partial support for this outcome.
There does still exist a rather large spread among possible
solutions, though have hedged closer towards the trend and multi-
ensemble mean yielding a more complete disassociation of a closed
low from the northern stream; and a more rapidly moderation back to
slightly above normal temperatures along with mostly clear skies for
most of next week.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

Little in terms of aviation impacts today as thick mid/high level
clouds will overspread the area from the west, BKN-OVC decks with
bases AOA 15k feet. Should see thickening and lower clouds overnight
with CIGS down between 8 and 12k feet by 12Z Friday. Expect FEW-SCT
decks to 5k feet late tonight along with a few light showers.
Continued lowering of CIGS to occur during the morning Friday with
increasing showers; KPHX should see CIGS at or possibly a bit below
5k feet by around 15Z Friday. Winds to favor the east/southeast next
24 hours and become elevated later tonight into Friday morning ahead
of the approaching trof/cold front.

Southeast California/Southwest Arizona including KIPL and KBLH:

No aviation concerns today, just lots of thick mid/high clouds
spreading in from the west with BKN-OVC decks down to around 15k
feet. Continued lowering of CIGS overnight with many bases around
10k feet by mid evening tonight. Widespread BKN-OVC with bases 5-8k
feet later tonight into the morning Friday. May see showers
developing overnight, but they should be isolated to scattered and
light. Winds relatively light today but increasing and becoming
gusty from the southwest to west overnight at the TAF sites. Even
stronger winds will develop during the morning Friday especially at
KBLH favoring the southwest, with peak gusts over 25kt by mid
morning. May see some patchy blowing dust with the stronger gusts
but too low confidence to mention in the TAFs at this time.

Aviation discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday:
The weather will be cool and dry for much of the week with high
temperatures in the upper 50's to upper 60's for most locations.
Minimum humidities will be in the 10 to 25 percent range but will
have fair to good overnight recoveries. The winds will stay on the
lighter side except some occasional afternoon gusts, especially in
southeast California and far western Arizona.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter reports of blowing dust over SE CA/W AZ may be needed
Friday.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Wind Advisory AZZ020-021 18Z Friday until 04z Saturday
     Wind Advisory AZZ024 03Z Saturday until 10Z Saturday

CA...Wind Advisory CAZ031>033 12Z Friday until 04Z Saturday
     Wind Advisory CAZ030 12Z-18Z Friday, 00Z-04Z Saturday
     High Wind Warning CAZ030 18Z Friday until 00Z Saturday
&&

Visit us on Facebook...Twitter...and at weather.gov/phoenix

DISCUSSION...Vasquez/MO
AVIATION...CB
FIRE WEATHER...Deemer

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 1:46 PM MSTWind AdvisoryPSR31 hr
Dec 15, 1:46 PM MSTHigh Wind WarningPSR27 hr

Nearby

Wind Advisories in Arizona, 2016Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.